helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
Followers 0
chipmunk32

Just started Mirapex .125 3x a day concerned about side effects

15 posts in this topic

I have read about all the possible negative effects of Mirapex and wonder when these might begin to occur. I have been on this drug for PD since Aug 4th 2014. I was diagnosed August 1st, same year.

Thanks

Share this post


Link to post
Share on other sites

I have read about all the possible negative effects of Mirapex and wonder when these might begin to occur. I have been on this drug for PD since Aug 4th 2014. I was diagnosed August 1st, same year.

Thanks

The sleep attacks didnt start for me until 4-6 months into treatment. My Dr mentioned that often takes up to a year to see the compulsive or sleep related side effects. The nausea and vomiting were immediate but then tapered off.

 

I was switched to Requip. No sleep attacks.

Share this post


Link to post
Share on other sites

Remember that a lot of folks do just fine on Mirapex.

Yep. Didnt mean to scare anyone. I am ultra sensitive to medication sideffects.

Share this post


Link to post
Share on other sites

Well I started the same time as you chipmunk Aug. 4th,but am taking it in combo with Azilect and Sinemet..... and yesterday I was talking to a friend that comes over and cleans, and according to her (I remember nothing, but do trust her), I remember her asking me a couple questions and according to her I stopped mid answer, had what she called the 1000 yard stare, and was unresponsive. She checked my vitals and everything checked out ok, and she said that after about 5-10 minutes I kind of came back but was slurring my words, after a couple minutes of that, She said I suddenly went to sleep and was snoring. She waited about another half hour to make sure I was ok and just sleeping, then headed for home because she needed to take care of her kids. I eventually woke up, realized I was alone in the house, and called her to ask what happened. That's when I found out that between the start of the 1000 yard stare, till I woke up and called, I has basically lost just over an hour and a half.  To say that this scared the holy hell out of me, would be putting it mildly...... and yes, first thing this morning, I am calling my MDS for advise...............

 

That's the day after changing from the starting dose of .125 3X/day to .250 3X/day of Mirapex. 8.5 days after starting.

Edited by graflexmaster

Share this post


Link to post
Share on other sites

I wonder why they increase the dosage? I think living with some of the discomfort of PD is better than some of the negative reactions (to state it mildly).

Share this post


Link to post
Share on other sites

They start a lot of new med's with a low dose, then incrementally increase the dose up to the prescribed level, to allow the patients  body/system to adjust to the medication.

Share this post


Link to post
Share on other sites

8 1/2 days seems like a pretty fast ramp-up in the dosage.  I think I would take the lower dose for a solid month and then SLOWLY increase the dosage, like maybe taking .25 in the evening and then slowly increasing the other two times each day to .25.

Share this post


Link to post
Share on other sites

Actually Patriot, 1 .125mg pills 3X/day week one then 2 .125 pills 3X/day week two, then 3 .125mg pills 3X/day week three, then 4 .125 pills 3X/day week four and beyond is standard practice for Mirapex. It is even listed in the paperwork that comes with the med.

 

Alas, after my episode yesterday, my MDS has removed me from the Mirapex party, No more Mirapex for me........I wonder what she'll try instead????

1 person likes this

Share this post


Link to post
Share on other sites

chipmunk,

 

Many of us are successfully taking Mirapex or other DAs.  The key is to go slowly and let your body adjust to the drug.  I think the dosage you are on for a month will give you an excellent chance of success. 

Share this post


Link to post
Share on other sites

Even though I had a bad reaction to the Mirapex, I would agree with Patriot here, that yes many people have no trouble at all with the Dopamine Agonists.

Share this post


Link to post
Share on other sites

"You learn something new every day

For the medical-type people out there:

Had a patient tonight complaining of esophageal spasms. Her only history was Parkinson’s disease and hypertension, along with all the usual meds. She’s not the first I’ve cared for with that complaint, but I’d be lying if I said I was experienced with that particular malady. This lady didn’t act like the others, however. The patients I’ve dealt with in the past tended to retch and gag with their esophageal spasms, but this lady just repetitively cleared her throat.

 

And I mean repetitively, as in without letup. You could tell it was bothering her, and somewhere from the dark recesses of my memory, I vaguely recalled something about Nitro relieving the symptoms.

 

Since our protocols require us to contact medical control when we think the hoof beats herald the arrival of a zebra, I called it in. The ER doc concurred with my course of treatment, and told me to go ahead with the sublingual nitroglycerin. I wound up giving her three before we got to the hospital.

 

They didn’t work.

 

Checked with the ER doc a few hours later, and he told me that the culprit was Mirapex, her new anti-Parkinsonian med. Mirapex is a dopamine agonist, and apparently has been known to cause dystonic reactions. The ER doc hadn’t known that either, until the neurologist he consulted had pointed it out.

And like most dystonic reactions, the symptoms miraculously disappeared with 50 mg of Benadryl.

Something to file away in the old memory banks…"

http://www.ambulancedriverfiles.com/2009/01/25/you-learn-something-new-every-day/

 

I thought you might find this interesting.

Share this post


Link to post
Share on other sites

Wow...thanks for posting...wow...sure hits close to home!!

 

As well as the the wretch from esophageal spasms...wow, Teresa...a great find!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0